Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Alcohol and Effexor XR

Hi. I was wondering if anyone has ever had negative side effects from drinking beer while on Effexor XR. I recently went on vacation and drank beer for 11 days straight. A few times I got pretty drunk. Since then, I have been depressed and feel like my medication is not even working. I believe the beer nullified the effects of my Effexor XR. It has been 2 weeks now since I have drank anything and still feel that depressive, blue, unable to concentrate or make decisions feeling. Has anyone ever had this happen to them? It seems as though I am having to start over with my medication. I have heard it could take as long as 4 weeks to begin feeling "normal" again. Any help would be appreciated!!
2 Responses
1544994 tn?1318886264
hi, for the most part I do not think that the beer nullified the medication that is already in your system, but you also have to keep in mind that it also depends the amount of dosage you're on, and how long you've been taking it. Although most doctor's don't suggest you drink while on AD'S I also drink and i'm taking Prozac. I will however agree with you that the days after having fun and drinking copious amounts of alcohol can leave you feeling down and anxious. I suffer with anxiety, so when I drink, i'm miserable for typically a few days afterwards. So while drinking may seem like fun while you're enjoying your night, just remember how you're going to feel the following day. I also think depending on how much you drink, you definitely will experience negative reactions. Perhaps try skipping your dosage when you know you're going to drink, that's what I usually do. But I only drink once a week. Hope you begin to feel better soon.
Avatar universal
Hi, thank you so much for the information you posted. I am now beginning to believe it was not the interaction between the beer and Effexor. I am also on Alprazolam, which of course is Xanax, 3 mgs a day. I believe that with them both having something to do with the central nervous system, this is what has caused my depression. I read where it has something to do with the GABA receptors. It could take a while for these to return to normal, possibly as long as 6 - 8 weeks. Have you ever heard of this?
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?